Taiwanese Journal of Mathematics


Chien-Hung Chen, Shyh-Nan Lee, and Mau-Hsiang Shih

Full-text: Open access


We prove a multiple combinatorial Stokes’ theorem and a multiple Sperner’s lemma and formulate their matroid versions. The combinatorial properties of pseudomanifolds with matroid structures are discussed.

Article information

Taiwanese J. Math., Volume 12, Number 6 (2008), 1313-1333.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05A19: Combinatorial identities, bijective combinatorics 52B05: Combinatorial properties (number of faces, shortest paths, etc.) [See also 05Cxx] 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30]

multiple combinatorial Stokes' theorem multiple Sperner's lemma Sperner matroid


Chen, Chien-Hung; Lee, Shyh-Nan; Shih, Mau-Hsiang. COMBINATORIAL STRUCTURES OF PSEUDOMANIFOLDS AND MATROIDS. Taiwanese J. Math. 12 (2008), no. 6, 1313--1333. doi:10.11650/twjm/1500405028. https://projecteuclid.org/euclid.twjm/1500405028

Export citation


  • R. B. Bapat, A constructive proof of a permutation-based generalization of Sperner's lemma, Math. Program., 44 (1989), 113-120.
  • K. Fan, Simplicial maps from an orientable $n$-pseudomanifold into $S^m$ with the octahedral triangulation, J. Comb. Theory, 2 (1967), 588-602.
  • D. Gale, Equilibrium in a discrete exchange economy with money, Internat, J. Game Theory, 13 (1984), 61-64.
  • B. Knaster, C. Kuratowski, S. Mazurkiewicz, Ein Beweis des Fixpunktsatzes für $n$-dimensionale Simplexe, Fund. Math., 14 (1929), 132-137.
  • H. W. Kuhn, A new proof of the fundamental theorem of algebra, Math. Program. Study, 1 (1974), 148-158.
  • S. N. Lee and M. H. Shih, A counting lemma and multiple combinatorial Stokes' theorem, European J. Combin., 19 (1998), 969-979.
  • S. N. Lee and M. H. Shih, Sperner matroid, Arch. Math., 81 (2003), 103-112.
  • S. N. Lee and M. H. Shih, Retrieve a Sperner map from a Sperner matroid, Taiwanese J. Math., 10(1) (2006), 181-185.
  • L. Lovász, Matroids and Sperner's lemma, European J. Combin., 1 (1980), 65-66.
  • F. Meunier, Combinatorial Stokes' formulae, European J. Combin., 29 (2008), 286-297.
  • J. G. Oxley, Matroid theory, Oxford University Press, New York, 1992.
  • H. Scarf, The approximation of fixed points of continuous mapping, SIAM J. Appl. Math., 15 (1967), 1328-1343.
  • L. S. Shapley, On balanced games without side payments. In: T. C. Hu, M. Robinson, (eds.), Mathematical Program. Math. Res. Cent. Publ., (New York: Academic Press), 30 (1973), 261-290.
  • M. H. Shih and S. N. Lee, A combinatorial Lefschetz fixed-point formula, J. Combin. Theory Ser. A, 61 (1992), 123-129.
  • M. H. Shih and S. N. Lee, Combinatorial formulae for multiple set-valued labellings, Math. Ann., 296 (1993), 35-61.
  • E. Sperner, Neuer Beweis für die Invarianz der Dimensionzahl und des Gebietes, Abh. Math. Sem. Univ. Hamburg, 6 (1928), 265-272.
  • A. W. Tucker, Some topological properties of disk and sphere, in: Proc. of the First Canadian Mathematical Congress, Montreal 1945, 285-309.